Guided Questions (1000 words)
Mrs Brown, a 78 year-old female, was admitted to the Emergency Department at 6am after waking up with severe breathlessness. Her family informed you that the patient has a history of heart failure that had been diagnosed two years ago. On admission to the Emergency Department the clinical manifestations were:
• Severe dyspnoea
• Respiratory rate of 24 breaths/minute
• SpO2 85%, on room air
• BP 170/95mmHg
• Pulse rate of 120 beats/minute • Auscultation of lungs identifies bilateral basal crackles
Mrs Brown was connected to an ECG monitor that showed atrial fibrillation. A diagnosis of acute exacerbation of chronic left-sided heart failure was made.
Question 1. (500 words)
Explain the pathogenesis causing the clinical manifestations with which Mrs Brown presented.
Question 2. (200 words)
Discuss two high priority nursing strategies to manage Mrs Brown and provide evidence-based rationales for these strategies.
Question 3. (300 words)
Two of the drugs that were given to Mrs Brown were IV furosemide and sublingual glyceryl trinitrate.
a. Discuss the mechanism of action of these two drugs, and relate to the underlying pathogenesis of an acute exacerbation of chronic left-sided heart failure. And,
b. Describe the nursing implications (monitoring for and responding to adverse effects, and evaluating therapeutic effect) when administering these two drugs to a patient with an acute exacerbation of chronic left-sided heart failure.
Hi there! Click one of our representatives below and we will get back to you as soon as possible.